Alert archive / Indiana / Freeze Warnings in 2007

Freeze Warning 3, NWS Indianapolis, IN

April 6, 200739 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 6, 2007, 3:19 PM EDT for 39 counties in Indiana. It took effect at Apr 6, 2007, 8:00 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2007, 3:19 PM EDT (19:19 UTC)
In effect from
Apr 6, 2007, 8:00 PM EDT
Expired
Apr 7, 2007, 12:00 PM EDT
In force
16 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 061919
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
319 PM EDT FRI APR 6 2007

INZ021-028>031-035>049-051>057-060>065-067>072-070330-
/O.NEW.KIND.FZ.W.0003.070407T0000Z-070407T1600Z/
/O.EXT.KIND.FZ.A.0001.070407T1600Z-070409T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
319 PM EDT FRI APR 6 2007 /219 PM CDT FRI APR 6 2007/

...FREEZE WARNING IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
TO 12 PM EDT /11 AM CDT/ SATURDAY...
...FREEZE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS
EVENING TO 12 PM EDT /11 AM CDT/ SATURDAY. THE FREEZE WATCH IS
NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING. 

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS73 KIND 070158
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 PM EDT FRI APR 6 2007

INZ021-028>031-035>049-051>057-060>065-067>072-071000-
/O.CON.KIND.FZ.W.0003.000000T0000Z-070407T1600Z/
/O.CON.KIND.FZ.A.0001.070407T1600Z-070409T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
958 PM EDT FRI APR 6 2007 /858 PM CDT FRI APR 6 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 12 PM EDT /11 AM CDT/
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
MONDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 12 PM EDT /11 AM CDT/
SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH MONDAY MORNING. 

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 070818
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
418 AM EDT SAT APR 7 2007

INZ021-028>031-035>049-051>057-060>065-067>072-071630-
/O.CON.KIND.FZ.W.0003.000000T0000Z-070407T1600Z/
/O.CON.KIND.FZ.A.0001.070407T1600Z-070409T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
418 AM EDT SAT APR 7 2007 /318 AM CDT SAT APR 7 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/
TODAY...
...FREEZE WATCH REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY
THROUGH MONDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT OR 11 AM CDT TODAY.
A FREEZE WATCH REMAINS IN EFFECT FROM NOON EDT OR 11 AM CDT TODAY
THROUGH MONDAY MORNING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 071603
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1203 PM EDT SAT APR 7 2007

INZ021-028>031-035>049-051>057-060>065-067>072-080015-
/O.EXP.KIND.FZ.W.0003.000000T0000Z-070407T1600Z/
/O.CON.KIND.FZ.A.0001.000000T0000Z-070409T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1203 PM EDT SAT APR 7 2007 /1103 AM CDT SAT APR 7 2007/

...FREEZE WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...
...FREEZE WARNING HAS EXPIRED...


TEMPERATURES WILL WARM ABOVE FREEZING ACROSS CENTRAL INDIANA THIS
AFTERNOON. ADDITIONAL SUB-FREEZING TEMPERATURES WILL OCCUR TONIGHT.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

JOHNSON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 6, 1:16 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 6, 1:16 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
116 PM EDT FRI APR 6 2007

.AVIATION...

DISCUSSION FOR 18Z TAFS.

UPPER LEVEL ENERGY SWINGING SOUTHEAST ACROSS THE AREA HAS
GENERATED BKN CIGS BETWEEN 5-6KFT THIS AFTERNOON. THIS WILL
CONTINUE UNTIL THE LOSS OF SUNSHINE WILL DIMINISH THE CLOUDS. EVEN
SO...CIGS SHOULD REMAIN WITHIN VFR CATEGORY THIS AFTERNOON.
SCATTERED FLURRIES AND SNOW SHOWERS THIS AFTERNOON WERE NOT
SIGNIFICANT ENOUGH TO MENTION. AFTER 06Z...MOSTLY CLEAR SKIES WILL
DEVELOP AND WINDS AT 10KTS OR LESS. AGAIN NO FOG WILL BE EXPECTED
BECAUSE OF VERY DRY SURFACE LAYER. AFTER 15Z SATURDAY...WINDS WILL
INCREASE AGAIN FROM THE NORTHWEST AND BKN DECK OF CUMULUS AROUND
05-06KFT AGAIN BUT WITHIN VFR RANGE.

&&

.PREV DISCUSSION... /ISSUED 716 AM EDT FRI APR 6 2007/

DISCUSSION...

SAT SHOWS UPR RIDGE OVR WEST COAST WITH UPR LOW OVR THE NE AT 7Z.
SFC HI PRES IS BLDING INTO INDIANA FROM THE N. TEMPS ACRS THE CWA
ARE IN THE MIDDLE 20S TO LOW 30S WITH DEWPTS IN THE LOW 20S. FREEZE
WARNING ACROSS CWA CONTINUES.

FORECAST FOCUS IS ON HOW COLD TEMPS WILL BE AND SNOW CHCS FOR THE
WEEKEND.

INDIANA STAYS IN NW FLOW THRU DAY 5 WITH A LARGE RIDGE OVR THE
WESTERN US AND A TROF OVR THE EASTERN SEABOARD. COLD CANADIAN AIR WL
CONTINUE TO SPILL DOWN AND KEEP BELOW NORMAL TEMPS IN THE AREA
DURING THIS TIME. LOOKING AT UPSTREAM TEMPS AND COMPARISONS TO
GUIDANCE WL GO WITH LOWER MET NUMBERS AND MAYBE DROP THEM A COUPLE.
EXPECT S/WS TO SPIN OUT OF UPR LOW PERIODICALLY THRU THE AREA THRU
THE 5 DAYS.

TODAY...MDLS SHOW SOME Q VECTOR CONVERGENCE OVR THE SRN CWA. SNDINGS
SHOW DRY COLUMN AND CURRENT LOOK AT THE INCOMING S/W SHOWS LITTLE
STRENGTH. COULD SEE SOME FLURRIES WHEN UPR WAVE MVS THRU BUT DO NOT
EXPECT MEASURABLE PRECIP SO WENT LOWER THAN MAV FOR DRY POPS. USED
TEMPS A LITTLE COOLER THAN MET BASED ON UPSTREAM HIGHS FROM PREVIOUS
DAY.

TONIGHT TO MON...LOOKING AT TEMPS NEAR RECORD LOWS TNT WITH PTLY
CLDY SKIES MOST OF THE NIGHT AND NW FLOW. ANOTHER S/W APPROACHES AND
MVS THRU ON SAT. NOT GREAT FORCING AND STILL LITTLE MOISTURE
AVAILABLE. THIS PATTERN CONTINUES THRU THE WEEKEND. REALLY DON/T SEE
ANY GREAT CHCS FOR SNOW. BASED ON FORCING AND MOISTURE INSTEAD
EXPECT TO SEE OFF AND ON FLURRIES THRU THE WEEKEND BUT DON/T THINK
IT WILL EVER BE MEASURABLE. SREFS ALSO SHOW SMALL TO NO CHCS OF
MEASURABLE PRECIP DURING THE WEEKEND. BASED ON THIS WENT WITH DRY
POPS BUT WITH PERIODIC S/WS INCLUDED SCT FLURRIES THROUGH MON SINCE
TIMING INDIV VORT MAXES WOULD BE TOUGH. TEMPS WL CONT TO BE COLD AND
EXPECT TO NEED FREEZE WARNINGS THROUGH AT LEAST MONDAY.

MADE FEW CHANGES TO DAYS 4 AND 5. THINK WESTERN RIDGE COULD BREAK
DOWN SLOWER THAN DEPICTED IN GFS. IF THIS HAPPENS RAIN CHCS MAY NEED
TO BE PUSHED BACK FROM TUE AND TEMPS FOR TUE WILL NEED TO DROP A BIT
WITH LATER FORECASTS.

IND WATCHES/WARNINGS/ADVISORIES...FREEZE WATCH TONIGHT THROUGH MON
MORNING ALL AREAS. FREEZE WARNING CONTINUES THROUGH 10 AM EDT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH THROUGH MONDAY MORNING FOR INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

AVIATION...JOHNSON
Hazardous weather outlook, Apr 6, 5:13 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 AM EDT FRI APR 6 2007

INZ021-028>031-035>042-045>049-052-054>057-062>065-072-070915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-JENNINGS-
513 AM EDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS IN EFFECT UNTIL 10 AM. A FREEZE WATCH IS IN
EFFECT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FREEZE WATCH IS IN EFFECT UNTIL MONDAY MORNING.

OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER TEENS TO MIDDLE
20S EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS
WILL BE ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW
28 DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER
VEGETATION EACH NIGHT THROUGH THE WEEKEND.

BY TUESDAY OR WEDNESDAY TEMPERATURES ARE EXPECTED TO TREND MORE
TOWARD NORMAL READINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-053-060-061-067>071-070915-
VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-
513 AM EDT FRI APR 6 2007 /413 AM CDT FRI APR 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS IN EFFECT UNTIL 10 AM. A FREEZE WATCH IS IN
EFFECT TONIGHT.

LOWLAND FLOODING CONTINUES ALONG THE WABASH...EAST FORK
WHITE...AND WHITE RIVERS. SEE THE LATEST FLOOD STATEMENT FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FREEZE WATCH IS IN EFFECT UNTIL MONDAY MORNING.

OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER TEENS TO MIDDLE
20S EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS
WILL BE ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW
28 DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER
VEGETATION EACH NIGHT THROUGH THE WEEKEND.

BY TUESDAY OR WEDNESDAY TEMPERATURES ARE EXPECTED TO TREND MORE
TOWARD NORMAL READINGS.

LOWLAND FLOODING WILL END IN MUCH OF SOUTHWEST INDIANA BY
WEDNESDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

Nearby

Freeze Warnings in Indiana, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.